Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Having acne. Got sonography done for USG of pelvis. Taking Metformin. Suggest

Hi doc,

i am 29 and acne problems ONLY as suggested by my dermatologist i recently got sonography done for USG of PELVIS, and the report states there are multiple small peripheral folicies in both ovaries with central ecogemic stroma.
Right Ovary : 4.3*3.8*2.1 cm, Vol - 17.9 cc
Left Ovary : 5.7*1.9*1.5 cm; vol - 8.2 cc
there is no evidence of any solid cystic lesion seen in both adnexal regions.
as suggested by gynac further, i have started Metformin 500 mg tablets twice a day, and asked me to continue with tablets till i am married and pregnant. pls advise, whats the exact issue.
Asked On : Sat, 20 Apr 2013
Answers:  1 Views:  61
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Dermatologist 's  Response
Hello, Welcome to Health Care Magic,
You are diagnosed to have Polycystic ovarian Syndrome. It is a condition usually associated with cysts in ovary, Acne, Excessive facial hair, Obesity with or without menstrual irregularity.
Metformin is a tablet given for it and it improves insulin sensitivity, bring down androgen levels and also helps in reducing weight. Pimples associated with PCOS might be little more resistant to treatment and you might have jaw line pimples as well.
Dermatologist still treat pimples seen in PCOS just like regular acne and only if all the routine treatment does not work then only we consider oral contraceptive pills as treatment for acne.
You will get more details about PCOS in emedicine.medscape.
Hope I clarified your doubt.
Take care
Answered: Sat, 20 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor